MAUDE Adverse Event Report: KANEKA CORPORATION OSAKA PLANT LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS

KANEKA CORPORATION OSAKA PLANT LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Model Number LA-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Restenosis (4576); Idiopathic Intracranial Hypertension (4588)
Date of Event 05/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event involved a 15-year-old male patient (subject id: (b)(6)) who was admitted on (b)(6) 2025, for worsening headaches and concern for increased intracranial pressure.Imaging revealed stenosis of the distal right transverse sinus stent, and balloon angioplasty was performed on (b)(6) 2025.The liposorber la-15 system was last used on (b)(6) 2023.The device was not in use at the time of the event.The device was not available for evaluation as it had been discarded.A full device history record (dhr) review and site interviews were conducted.No device malfunction or defect was identified.The attending physician stated that the causal relationship between the device and the adverse event is unclear.Based on the completed investigation, the root cause of the event was not attributed to the device.The event is considered to be related to the patient's underlying condition and progression of the implanted stent.All applicable imdrf codes have been documented accordingly.Rationale for fda reporting: this event is being reported pursuant to 21 cfr part 803.50(a) as it involves a serious injury potentially associated with the use of a medical device.Although the device was not in use at the time of the event and no malfunction was identified, the event resulted in hospitalization and required medical intervention.The causal relationship between the device and the adverse event remains undetermined, but cannot be definitively ruled out.Furthermore, this case is part of a post-approval study (pas) required by the fda.As such, all serious adverse events occurring during the study period must be reported to ensure ongoing safety surveillance and regulatory compliance.This report is submitted as part of that obligation.
 
Event or Problem Description
Patient was admitted on (b)(6) 2025, with worsening headaches and suspected increased intracranial pressure.Imaging revealed stenosis of the distal right transverse sinus stent.Balloon angioplasty was performed on (b)(6) 2025.The device (liposorber la-15 system) was discarded at the facility and not returned, making evaluation impossible.According to the attending physician, the causal relationship between the device and the adverse event is currently unknown.This adverse event occurred approximately 22 months after the patient's last ldl apheresis treatment using the liposorber la-15 system.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Manufacturer (Section D)
KANEKA CORPORATION OSAKA PLANT
5-1-1, torikai-nishi,
settsu-shi, osaka 56600 72
JA  5660072
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1 torikai-nishi
settsu, osaka 56600 72
JA   5660072
Manufacturer Contact
akihiro tahara
minato-ku1-12-32
akasaka
tokyo 10760-28
JA   1076028
MDR Report Key22379700
Report Number3002808904-2025-00022
Device Sequence Number8411199
Product Code PBN
UDI-Device Identifier24993478010117
UDI-Public(01)24993478010117(17)260128(10)LAP1619
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model NumberLA-15
Device Lot NumberLAP1619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age15 YR
Patient SexMale
Patient RaceWhite